MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. DISPOSABLE 20GA VITRECTOMY CUTTER & IRRI; VITRECTOMY, INSTRUMENT CUTTER

JOHNSON & JOHNSON SURGICAL VISION, INC. DISPOSABLE 20GA VITRECTOMY CUTTER & IRRI; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0020
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as the vitrectomy cutter is not an implantable device.Section d6b: if explanted, give date: not applicable, as the vitrectomy cutter is not an implantable device.Section h3: the vitrectomy cutter was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported that their surgical adjunct device malfunctioned during a cataract surgery, resulting in a posterior capsule tear in patient's oculus dexter (od) right eye.The device's tip was found to be non-functional upon testing, necessitating the use of a new device to complete the procedure.A vitrectomy was performed.The intraocular ar40e lens with serial number (b)(6) was implanted.The patient is reported to be fine post-surgery.No further information was provided.
 
Additional Manufacturer Narrative
The case was downgraded as the vitrectomy cutter is used for planned vitrectomy which resulted from a capsule tear during cataract surgery.No further information will be provided for this case.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
DISPOSABLE 20GA VITRECTOMY CUTTER & IRRI
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21339489
Report Number3012236936-2025-000033
Device Sequence Number8550511
Product Code MLZ
UDI-Device Identifier05050474534094
UDI-Public(01)05050474534094(17)270116(10)60528035
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNGP0020
Device Catalogue NumberNGP0020
Device Lot Number60528035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander